Thunderstorm Wind, Petroleum
- When
- August 16, 11:50 PM MST
- Where
- Petroleum County, 4 mi ENE of Flatwillow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 46.850, -108.317
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 16, 8:00 PM MST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 900 PM MDT WED AUG 16 2006 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING NORTHEAST ACROSS WEST AND CENTRAL MONTANA THIS EVENING. SO FAR THIS EVENING...THE PRECIP HAS BEEN DRYING UP AS IT REACHES THE DRY...STABLE AIR OVER NORTHEAST MONTANA. HOWEVER...EXPECT EACH SURGE OF PRECIP TO GRADUALLY MOISTEN THE ATMOSPHERE AS IT ALREADY HAS ACROSS PETROLEUM...SOUTHERN PHILLIPS AND GARFIELD COUNTIES. SOME RAIN SHOULD SUCCEED REACHING NORTHEAST MONTANA OVERNIGHT. WILL RAISE CHANCE OF PRECIP OVERNIGHT IN THE UPDATE. NO OTHER CHANGES PLANNED. FORRESTER PREVIOUS SHORT TERM...UPPER TROF MOVING ACROSS THE REGION OVER THE NEXT FEW DAYS WITH INTERESTING...ALMOST WINTER LIKE PATTERN. JET PUSHING INTO SOUTHERN IDAHO THIS AFTERNOON WITH THUNDERSTORMS FIRING OVER SOUTHWEST MONTANA. AS UPPER TROF ROTATES EASTWARD...STORMS WILL SPREAD INTO NORTHERN MONTANA OVERNIGHT. SURFACE LOW SPINS UP OVER NORTHEAST WYOMING IN ADVANCE OF THE TROF ON THURSDAY WITH OVERRUNNING PATTERN KEEPING SHOWERS/THUNDERSTORMS OVER MONTANA. MODELS DIFFERING ON HOW QUICKLY THE TROF MOVES EAST...WITH WRF SLOWER AND DEEPER THAN GFS/ECWMF/GEM. WILL KEEP TREND OF PRECIP TAPERING OFF TO THE NORTHWEST BY THURSDAY NIGHT WHILE LINGERING A BIT INTO SOUTH ON FRIDAY. TEMPERATURES REMAIN ON THE COOL SIDE FOR MID AUGUST AS THE TROF CROSSES THE REGION. RAE .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... MINOR CHANGES TO FORECAST FOR COORDINATION PURPOSES. MODELS CONTINUE TO SHOW REGION DOMINATED BY UPPER RIDGE THROUGH PERIOD. LATEST GFS RUN SUGGESTS A BIT MORE COOLING TOWARD END OF PERIOD THAN IN PREVIOUS GUIDANCE...INCLUDING ENSEMBLE MOS...BUT RELUCTANT TO MAKE RELATIVELY MINOR CHANGES TO DAYS 6 AND 7 BASED ON A SINGLE RUN OF A SINGLE MODEL. BASIC FORECAST PHILOSOPHY REMAINS ON TRACK. PREVIOUS LONG TERM... UPPER LEVEL TROUGH PROGRESSING EAST OF THE AREA FRIDAY NIGHT BUT MODELS CONTINUE TO DIFFER IN TRANSLATION SPEEDS...AND EACH SHEAR OUT THE TROUGH DIFFERENTLY. GFS FOR FRIDAY NIGHT HAS SHOWN POOR RUN TO RUN CONTINUITY BUT LATEST RUN KEEPS AREA DRY. SINCE THIS HAS BEEN THE TREND WILL MAINTAIN LOW POPS IN FRIDAY NIGHT GRIDS. UPPER FLOW MORE OR LESS FLAT WITH VERY WEAK SHORTWAVE LOW THAT IS APPARENT IN THE GFS MOVING ACROSS THE NORTHWEST STATES SATURDAY AND SUNDAY. DIFFICULT TO MAKE OUT MUCH WITH RESPECT TO PRECIPITATION SO WILL LEAVE FORECAST MOSTLY DRY THROUGH WEEKEND. WEEKEND MAXIMUM TEMPERATURES IN THE UPPER 80S. MOSTLY WENT WITH MEX GUIDANCE SINCE MEN WENT COOLER. THEN MONDAY AN UPPER LEVEL RIDGE BEGINS TO BUILD WITH THE AXIS WEST OF THE AREA. UPPER FLOW WILL VEER TO THE NORTHWEST. IN GFS AND DGEX...THE RIDGE AXIS WILL PEAK OVER THE AREA AROUND TUESDAY WHEN AN UPPER LEVEL SHORTWAVE TROUGH PUSHES INTO THE CANADIAN ROCKIES. THE SHORTWAVE WILL THEN FLATTEN THE RIDGE...CREATING ZONAL FLOW WEDNESDAY NIGHT. RIGHT NOW MONDAY LOOKING THE WARMEST WITH THERMAL RIDGE EXPECTED OVER NORTHEAST MONTANA. MAXIMUM TEMPERATURES IN THE 90S FOR MONDAY THEN BACK INTO THE UPPER 80S AS THE RIDGE FLATTENS TUESDAY AND WEDNESDAY. CONTINUED WITH MEX GUIDANCE FOR TEMPERATURES. SCT && .AVIATION... VFR CONDITIONS EXPECTED TONIGHT. EXPECT ISOLATED THUNDERSTORMS AND WIDELY SCATTERED SHOWERS TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. ANY SHOWERS AND THUNDERSTORMS COULD BRIEFLY PROVIDE MVFR CONDITIONS...MAINLY REDUCED CEILINGS. THE CHANCE OF A SHOWER OR THUNDERSTORM AT ANY AVIATION TERMINAL IS TOO LOW TO SPECIFY IN ANY TERMINAL FORECAST. EAST TO NORTHEAST WIND 5 TO 10 KTS WILL PREVAIL. && .FIRE WEATHER... COOLER AND MORE ACTIVE WEATHER PATTERN SHAPING UP FOR THE SHORT TERM PERIOD. AN UPPER LEVEL TROUGH WILL GRADUALLY WORK THROUGH THE REGION INCREASING SHOWER AND THUNDERSTORM ACTIVITY THROUGH FRIDAY. LIGHTNING STRIKES WILL CONTINUE TO BE AN ISSUE...BUT RELATIVE HUMIDITIES ARE EXPECTED TO BE HIGHER THAN AS OF LATE. THE UPPER LEVEL RIDGE TRIES TO RETURN FOR THE REST OF THE PERIOD FOR A WARMING AND DRYING TREND STARTING THIS WEEKEND. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 310 PM MDT WED AUG 16 2006 MTZ016>024-059>062-171200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 310 PM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MTZ025>027-171200- DAWSON-PRAIRIE-WIBAUX- 310 PM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER WEATHER SYSTEM WILL MOVE ACROSS THE REGION ON THURSDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS SYSTEM AND SOME STORMS COULD BE SEVERE IN THE AREA OF THE LOWER YELLOWSTONE VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Billings radar (KBLX), 113 km away, was scanning. The volume nearest the first event began at 06:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528603.